MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL MM48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL MM48; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Model Number 71335548
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
H10: internal complaint reference: case: (b)(4).
 
Event or Problem Description
It was reported that, after a left thr surgery was performed due to osteoarthritis on (b)(6) 2022, in which a oxinium fem hd 12/14 32mm -3, a polarstem stem lat.Ti/ha 4 non-cem, a r3 3 hole acet shell mm48 and a r3 0 deg xlpe acet lnr 32mm x 48mm were implanted, the patient died around on (b)(6) 2022.The specific date and reason of the patient's death are unknown.There is no current evidence that suggests a relationship between the implanted devices and the reported decease.
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices, could not be returned for evaluation.The clinical/medical investigation concluded that, although requested, no relevant supporting clinical information was provided to assist with the clinical investigation surrounding the circumstances of the patient¿s death.There is no current evidence that suggests a relationship between the implanted s&n devices and the reported decease.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.For the shell, liner and femoral head, a review of the instructions for use documents for total hip systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.For the stem, a review of the instructions for use documents revealed a lists of several potential adverse device effects from a hip arthroplasty.Based on the clinical/medical evaluation conclusions, the risk assessment review was not performed as there is no supporting information provided at this time that relates the alleged event to a failure in the devices.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.No details about the malfunction of the devices were provided, therefore no factors that can contribute can be delineated.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 3 HOLE ACET SHELL MM48
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17303107
Report Number1020279-2023-01444
Device Sequence Number7261207
Product Code MRA
UDI-Device Identifier03596010598226
UDI-Public03596010598226
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
PO30022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71335548
Device Catalogue Number71335548
Device Lot Number21MW00036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXINIUM FEM HD 12/14 32MM -3, LOT#:21CM03448; POLARSTEM STEM LAT.TI/HA 4 NON-CEM, LOT#:B2015971; R3 0 DEG XLPE ACET LNR 32MM X 48MM, LOT#:21MM02517
Outcome Attributed to Adverse Event Death;
Patient Age85 YR
Patient SexFemale
Patient Weight51 KG